Alert archive / Louisiana / River Flood Warnings in 2020
River Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 5, 2020, 9:52 AM CST for 4 parishes in Louisiana. It took effect at Mar 7, 2020, 9:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2020, 9:52 AM CST (15:52 UTC)
- In effect from
- Mar 7, 2020, 9:00 PM CST
- Expired
- Mar 6, 2020, 9:58 AM CST
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 30.92 ft at Mar 7, 2020, 9:00 AM CST.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512 WGUS44 KSHV 051552 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 952 AM CST Thu Mar 5 2020 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-061551- /O.NEW.KSHV.FL.W.0049.200308T0300Z-000000T0000Z/ /RHLL1.1.ER.200308T0300Z.200309T1200Z.000000T0000Z.NO/ 952 AM CST Thu Mar 5 2020 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Little River Of Louisiana Near Rochelle. * from Saturday evening until further notice...or until the warning is cancelled. * At 9:30 AM Thursday The stage was 29.3 feet. * Minor flooding is forecast. * Flood stage is 32 feet. * Forecast...Rise above flood stage by Saturday before midnight and continue to rise to near 32.7 feet by Monday morning. * Impact...Minor lowland flooding. && LAT...LON 3180 9237 3160 9239 3147 9224 3149 9218 3169 9233 $$
1 follow-up statement
049 WGUS84 KSHV 061558 FLSSHV Flood Statement National Weather Service Shreveport LA 958 AM CST Fri Mar 6 2020 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-061628- /O.CAN.KSHV.FL.W.0049.000000T0000Z-200306T1558Z/ /RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 958 AM CST Fri Mar 6 2020 The flood warning is cancelled for the Little River Of Louisiana Near Rochelle. * At 9:30 AM Friday The stage was 30.0 feet. * Flood stage is 32 feet. * Forecast...The river will crest below flood stage at 31.4 feet early Monday morning. && LAT...LON 3180 9237 3160 9239 3147 9224 3149 9218 3169 9233 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 5:30 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 5, 5:30 AM CST, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 530 AM CST Thu Mar 5 2020 .AVIATION... Conditions to improve to VFR across all area terminals by 05/18Z, persisting through the remainder of the terminal forecast period as high pressure rebuilds areawide. Otherwise, north to northeast winds around 5 knots to increase to 10 knots and gusty this afternoon, becoming northwest 5 to 10 knots again after 06/00Z. /05/ && .PREV DISCUSSION... /issued 332 AM CST Thu Mar 5 2020/ SHORT TERM.../Today through Friday/ Low to mid-level trough continuing to swing east across deep east Texas this morning. Models are in fairly good agreement that trough should exit the region by daybreak with most of the rainfall confined to only south-central Arkansas and portions of north-central and northeast Louisiana. Northwest flow behind the trough to bring clearing skies along with dry conditions through the remainder of the short term period. Temperatures today are forecast to climb into the upper 60s with overnight lows in the lower to middle 40s. Otherwise, high temperatures on Friday to climb into the lower 60s. /05/ LONG TERM.../Friday night through Wednesday Night/ By Friday evening, surface high pressure will be in place over the region with ridging aloft. The region will remain under the influence of high pressure through the weekend, although the center of the high as well as the upper ridge will start to move east of the region on Sunday. Dry conditions expected through the weekend with near normal temps, as afternoon highs will reach the mid to upper 60s with overnight lows in the upper 30s to lower 40s. With the surface high east of the region by Sunday evening, southerly winds will allow for the return of low level gulf moisture to the region. Also, with upper ridging east of the region, flow aloft will become more southwesterly. Rain chances to return to the CWA by Monday as disturbances will move across the area along southwest flow ahead of a weak cool front diving south across the Central Plains. We will keep rain chances in the forecast through early Tuesday as the weak frontal boundary moves into the region before washing out. Upper ridging will move back into the region by Tuesday afternoon, giving the area a short break from the rain. However, the upper ridge will breakdown by Wednesday and low level moisture will return to the region along with flow aloft becoming more zonal. Another disturbance will move into the region from west along the flow, bring widespread rain chances back into the forecast. Expect above normal temperatures from Monday through the middle part of next week. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 44 64 40 / 20 0 0 0 MLU 68 43 63 37 / 50 0 0 0 DEQ 71 39 65 37 / 10 0 0 0 TXK 67 41 63 38 / 10 0 0 0 ELD 69 42 63 36 / 30 0 0 0 TYR 67 42 64 41 / 10 0 0 0 GGG 68 42 65 39 / 10 0 0 0 LFK 70 44 67 41 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/22/99
Hazardous weather outlook, Mar 5, 6:14 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 614 AM CST Thu Mar 5 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 614 AM CST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected as rain will move out of the region by noon today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Dry conditions will prevail over the region through the upcoming weekend. Showers and thunderstorms are back in the forecast from Monday through Wednesday as several disturbances move over the region. At this time, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:51 AM CST | River Flood Warning | SHV | Webster | 10 days |
Nearby
River Flood Warnings in Louisiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.